Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 9, NWS El Paso, TX

May 18, 2007Grant County, New Mexico

NWS El Paso, TX issued this flash flood warning at May 18, 2007, 2:23 PM MDT for Grant County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2007, 2:23 PM MDT (20:23 UTC)
Expired
May 18, 2007, 3:30 PM MDT
In force
67 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Grant County, NM

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 182027
FFWEPZ
NMC017-182130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
223 PM MDT FRI MAY 18 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
  THIS INCLUDES THE CITY OF SILVER CITY...

* UNTIL 330 PM MDT

* AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SILVER
  CITY AND SURROUNDING AREAS.

THE HEAVIEST RAINFALL IS FALLING OVER THE EXTREME NORTHWEST PORTIONS 
OF SILVER CITY NEAR THE COTTAGE SAND ROAD AREA. DRAINAGE FROM THIS 
STORM WILL MOVE TOWARDS SILVER CITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3272 10842 3272 10820 3290 10820 3290 10842

$$

BIRD
1 follow-up statement
000 
WGUS74 KEPZ 182129
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
324 PM MDT FRI MAY 18 2007

NMC017-182134-
GRANT NM-
324 PM MDT FRI MAY 18 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MDT FOR CENTRAL
GRANT COUNTY...

THUNDERSTORMS AND LIGHT SHOWERS LINGER ACROSS THE AREA. ADDITIONAL 
SHOWERS AND THUNDERSTORMS ARE LIKELY TO REDEVELOP OVER THE REGION.  
SOME RUNNING OF SMALL CREEKS AND LOW WATER DRAINAGE AREAS ARE LIKELY 
ACROSS THE AREA. TRAVELERS SHOULD WATCH FOR WATER IN LOW WATER 
CROSSING IN THE AREA AND DO NOT ATTEMPT TO CROSS RUNNING WATER.

STAY TUNED TO LOCAL MEDIA FOR LATER WEATHER UPDATES.


LAT...LON 3272 10842 3272 10820 3290 10820 3290 10842

$$

BIRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:07 AM MDT, 11 hours 16 minutes earlier.

Area forecast discussion, May 18, 3:07 AM MDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
307 AM MDT FRI MAY 18 2007

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE AREA
WITH SCATTERED AFTERNOON AND NIGHT TIME SHOWERS AND THUNDERSTORMS
EXPECTED THROUGH SUNDAY. SOME OF THE STORMS MAY PRODUCE HEAVY
RAINFALL...SMALL HAIL AND WIND GUSTS TO 50 MPH. A FEW OF THE
STORMS MAY PRODUCE LARGE HAIL. DAY TIME TEMPERATURES WILL REMAIN
BELOW NORMALS THROUGH THE WEEKEND...THEN WARM TO NEAR NORMALS NEXT
WEEK. DRIER CONDITIONS WITH AFTERNOON BREEZES ARE EXPECTED FOR
MUCH OF NEXT WEEK.

&&

.DISCUSSION...
LITTLE CHANGE IN THE CURRENT ACTIVE WEATHER PATTERN IS EXPECTED
THROUGH THIS WEEKEND. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE
WHICH WILL PERSIST THROUGH PART OF SUNDAY. MUCH OF THE MOISTURE IS
TRAPPED UNDER A LONG WAVE RIDGE THAT IS CENTERED OVER THE ROCKIES.
WEAK IMPULSES MOVING THROUGH THE RIDGE ALONG WITH DAY TIME
HEATING ARE HELPING TO TRIGGER SHOWERS AND THUNDERSTORMS...FIRST
OVER THE MOUNTAINS THEN ACROSS THE LOWLANDS DURING THE AFTERNOON
AND NIGHT TIME. DECENT DIRECTIONAL SHEAR AND HIGH CAPE VALUES WILL
HELP MAINTAIN THE UPDRAFTS IN A FEW STORMS CAUSING THEM TO BECOME
SUPER CELLS CAPABLE OF PRODUCING LARGE HAIL. PRECIPITABLE WATER
VALUES WILL REMAIN ABOVE NORMALS THROUGH SUNDAY WITH LOCALLY HEAVY
RAINFALL POSSIBLE FROM SLOW MOVING SHOWERS AND THUNDERSTORMS.

BY LATE SUNDAY...A STRENGTHENING WEST TO SOUTHWEST FLOW WILL BEGIN
PUSHING THE MOISTURE EAST OF THE FORECAST AREA WITH THE BULK OF
THE PRECIP EXPECTED TO OCCUR EAST EL PASO SUNDAY NIGHT AND EARLY
MONDAY. DRIER CONDITIONS WILL OCCUR FOR MUCH OF NEXT WEEK AS A
WEST FLOW ALOFT KEEPS MOISTURE PUSHED TO THE EAST. BREEZY
CONDITIONS WILL BE POSSIBLE IN THE AFTERNOON AS LEE TROUGHS FOR
EAST OF THE MOUNTAINS MONDAY AFTERNOON AND TUESDAY. A COLD FRONT
MAY PUSH INTO EASTERN PORTIONS OF THE FORECAST AREA ON WEDNESDAY
BUT THE WEST FLOW ALOFT SHOULD LIMIT ITS ABILITY TO PUSH FURTHER
WEST...KEEPING SHOWER AND THUNDERSTORM CHANCES MINIMAL. DAY TIME
TEMPERATURES WILL WARM BACK TO NEAR NORMALS MONDAY AND MUCH OF
NEXT WEEK.

&&

.AVIATION...VALID 18/12Z-19/12Z
MVFR AND IFR CONDITIONS FOR CIGS AND VSBYS ARE EXPECTED NEAR
SCATTERED SHOWERS AND THUNDERSTORMS THAT WILL OCCUR THIS AFTERNOON
AND TONIGHT. SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER
INFORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 84  62  86  62  87 /  30  30  30  30  20
SIERRA BLANCA TX        76  57  81  57  82 /  30  30  30  30  20
LAS CRUCES              84  59  85  59  87 /  30  30  30  30  20
ALAMOGORDO              79  56  81  56  87 /  40  40  30  30  20
CLOUDCROFT              60  42  64  42  65 /  40  40  30  40  40
TRUTH OR CONSEQUENCES   82  57  84  57  86 /  30  30  30  40  20
SILVER CITY             77  52  81  52  79 /  30  30  30  40  20
DEMING                  83  58  88  58  88 /  30  30  30  30  20
LORDSBURG               83  58  88  58  90 /  30  30  30  30  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/04
Hazardous weather outlook, May 18, 6:50 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
650 AM MDT FRI MAY 18 2007

NMZ022>025-030>032-TXZ055-056-191300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
650 AM MDT FRI MAY 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING. THE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN
ALONG WITH SMALL HAIL. A FEW OF THE STORMS MAY BECOME SEVERE AND
PRODUCE LARGE HAIL. WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR
STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
SUNDAY. A FEW OF THEM MAY BE SEVERE...PRODUCING LARGE HAIL. DRY
CONDITIONS EXPECTED FOR MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CALLED ON FOR REPORTS TODAY.

In the hours before

Special weather statement, May 18, 12:25 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1225 PM MDT FRI MAY 18 2007

NMZ022>025-030>032-TXZ055-056-190300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1225 PM MDT FRI MAY 18 2007

...STRONG THUNDERSTORMS AND HEAVY RAIN POSSIBLE THIS AFTERNOON AND
INTO TONIGHT...

SHOWER AND THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER THE
HIGHER ELEVATIONS OF THE GILA AND SACRAMENTO MOUNTAINS WILL SPREAD
TOWARD THE LOWLANDS AS THE AFTERNOON PROGRESSES. VERY MOIST AND
UNSTABLE AIR THAT IS IN PLACE ACROSS THE REGION WILL MEAN STRONG
THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL RATES. THE
RELATIVELY SLOW MOVEMENT OF INDIVIDUAL STORMS TODAY WILL WORK TO
INCREASE THE THREAT OF LOCALIZED FLOODING.

IN ADDITION...SOME STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE
THE CAPABILITY OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS.
PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...WEATHER RADIO OR THE
INTERNET AT WEATHER.GOV/ELPASO FOR THE LATEST UPDATES AND
ADVISORIES.

PIEPER
Special weather statement, May 18, 12:25 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT..CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1225 PM MDT FRI MAY 18 2007

NMZ022>025-030>032-TXZ055-056-190300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1225 PM MDT FRI MAY 18 2007

...STRONG THUNDERSTORMS AND HEAVY RAIN POSSIBLE THIS AFTERNOON AND
INTO TONIGHT...

SHOWERS AND THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER THE
HIGHER ELEVATIONS OF THE GILA AND SACRAMENTO MOUNTAINS WILL SPREAD
TOWARD THE LOWLANDS AS THE AFTERNOON PROGRESSES. VERY MOIST AND
UNSTABLE AIR THAT IS IN PLACE ACROSS THE REGION WILL MEAN STRONG
THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL RATES. THE
RELATIVELY SLOW MOVEMENT OF INDIVIDUAL STORMS TODAY WILL WORK TO
INCREASE THE THREAT OF LOCALIZED FLOODING.

IN ADDITION...SOME STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE
THE CAPABILITY OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS.
PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...WEATHER RADIO OR THE
INTERNET AT WEATHER.GOV/ELPASO FOR THE LATEST UPDATES AND
ADVISORIES.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 1:52 PM MDTSevere Thunderstorm WarningEPZSierra38 min
May 18, 2:14 PM MDTSevere Thunderstorm WarningEPZGrant46 min
May 18, 4:59 PM MDTSevere Thunderstorm WarningEPZGrant, Hidalgo46 min
May 18, 5:39 PM MDTSevere Thunderstorm WarningEPZHidalgo51 min

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.